The Moderna COVID-19 vaccine is here, and with any vaccine, new exercise routine, or new diet, it’s important to understand the potential side effects that can impact your health.
Recently, the FDA shared a few reports indicating that patients with dermal fillers may have adverse reactions to the Moderna COVID-19 vaccine. According to the American Academy of Facial Plastic and Reconstructive Surgery (AAFPRS) president, Paul Carniol, MD, the number of patients with dermal fillers who experienced adverse reactions is quite slim.
In two reports, the patients experienced localized facial swelling after the vaccination and both cases were resolved with steroids and/or antihistamines. Neither case required hospitalization or the use of an EpiPen. Also, as with all vaccinations, swelling of the face and lips is not an uncommon side effect.
While the FDA and the manufacturers of the COVID-19 vaccines will continue to monitor reports for similar reactions, note that Robinson Facial Plastic Surgery is always here for you. Having a history of dermal fillers should not prevent anyone from being vaccinated, as the risk associated with being infected with the virus outweigh the risks from a reaction to one of the vaccines if a patient has a history of dermal fillers.
For questions about dermal fillers or the latest updates on reports associated with the COVID-19 vaccines, feel free to contact our office 770-667-3090.